Valium Addiction is a growing trend in the United States as the numbers for prescription drug abuse continue to rise. Medically, Valium is used to treat anxiety disorders and sleep disorders. Valium has been found to be highly addictive and, over time, a user may develop a tolerance for the drug as well as a physical and psychological dependence. While most addictions may generally start out as something as simple as a person seeking medical treatment for a problem or ailment, it could very easily become an addiction. A common misconception in society is that a person that hasn’t been taking a drug for very long or someone that just uses “socially” can not have an addiction. This is not true. A person doesn’t have to take a drug for a long periods of time to become addicted. When abused or used socially, Valium is generally considered a secondary drug and used mainly to add to the high felt with other drugs.
The effects of Valium usually occur within 30 minutes after taking the drug orally or within 3-5 minutes after intravenous injection. Valium is considered a sedative with no differences between it and its generic counterpart, Diazepam. When a person is using Valium for medical purposes, they usually are under medical supervision as tolerance for the drug can build quickly and easily change from a medical use to an addiction. Once a tolerance builds, the user will increase the dose to achieve the initial effects of the drug. This greatly increases the chances for overdose of Valium. Overdose is a serious and life threatening situation that requires emergency medical help immediately. Some of the signs and symptoms of overdose may include Coma, Confusion, Diminished reflexes, and Sleepiness.
Once a physical or psychological dependence has developed with a Valium Addiction, a person will experience withdrawal symptoms as soon as a few hours after the last dose has been taken. Cravings will begin to occur and the user will want to take the drug to counteract the withdrawal effects. It then becomes a vicious and endless cycle of addiction that is incredibly hard to break. A person should never abruptly discontinue the use of Valium and should always be weaned off of it giving the body time to adjust to the disappearance of the drug in the system. Withdrawal symptoms can be painful and sometimes can seem nearly intolerable. Some of the signs and symptoms of withdrawal and detox include Convulsions, Tremors, Abdominal and Muscle cramps, Vomiting, and Sweating. Withdrawal and detox are a personal experience and may be different for each individual. Everyone may not have the same symptoms and they may also vary in strength for each person depending on the severity of the addiction.
Valium Addiction is a serious and life threatening illness that needs to be treated under the supervision of a licensed professional. If you or a loved one suffers from Valium Addiction, please seek help. The road to recovery is a long one, but with the right help and support system, it can be done. Let us help you and your loved ones through the recovery process so that you may begin to get your lives back on track.